MAUDE Adverse Event Report: DEPUY MITEK LLC US INTRAFIX TIBIALSHEATH 30MM *EA; SOFT-TISSUE ANCHOR, NON-BIOABSORBABLE

DEPUY MITEK LLC US INTRAFIX TIBIALSHEATH 30MM *EA; SOFT-TISSUE ANCHOR, NON-BIOABSORBABLE
Catalog Number 254601
Medical Device Problem Code Difficult to Insert (1316)
Health Effect - Clinical Code No Consequences Or Impact To Patient (2199)
Date of Event 11/30/2016
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
Product complaint # (b)(4).If information is obtained that was not available for the initial medwatch, a follow-up medwatch will be filed as appropriate.The complaint screw and sheath were received and inspected.The screw was partially seated inside the sheath, and there is some tissue debris indicating the screw and sheath were implanted.The returned sheath was examined for any anomaly that could has resulted in the reported failure, and none was found.Further, a review into the depuy synthes mitek complaints system revealed no other complaints of any kind for this lot of devices that were released to distribution.It was reported that the graft size was 8mm, and for 8mm graft it is recommended to use screw size 7-9 and not screw size 8-10.Other than this hypothesis, a root cause for the user to have experienced this failure cannot be determined.No nonconformances were identified for this part-lot number combination per qlik query executed 11/20/2018.At this point in time, no further action is warranted.If additional information is made available to mitek complaints in future, this complaint will be re-opened and re-evaluated.Depuy synthes mitek will continue to track any related complaints within this device family as a means of monitoring the extent with which this complaint is observed in the field.No nonconformances were identified for this part-lot number combination per qlik query executed 11/20/2018.Review conducted per nr-0108348.This report is being filed from the (b)(4) as required under mitek's corrective and preventative actions (capa) to file usa fda mdr missed malfunctions.(b)(4).
 
Event or Problem Description
It was reported that the customer's intrafix tibial sheath 30mm and intrafix peek taper screw 8-10mm x 30mm failed during an acl procedure due to the screw bottoming out while using the sheath.Sheath would not guide the screw and allow it to be put in place.The case was completed using another like device.There were no adverse patient consequences.There was a two minute time delay to get the other devices.This is report 1 of 2.

Common Device Name
SOFT-TISSUE ANCHOR, NON-BIOABSORBABLE
Manufacturer (Section D)
DEPUY MITEK LLC US
325 paramount drive
raynham MA 02767
MDR Report Key8285877
Report Number1221934-2019-56221
Device Sequence Number2463991
Product Code MAI
UDI-Device Identifier10886705013074
UDI-Public10886705013074
Combination Product (Y/N)N
PMA/510(K) Number
K150209
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source other
Initial Reporter Occupation Other Health Care Professional
Type of Report Initial
Report Date (Section B) 11/30/2016
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Expiration Date10/31/2018
Device Catalogue Number254601
Device Lot Number3873238
Was Device Available for Evaluation? Device Returned to Manufacturer
Date Returned to Manufacturer12/01/2016
Type of Report(Section G)Initial
Initial Date Received by Manufacturer 11/30/2016
Initial Report FDA Received Date01/29/2019
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1